Lately, there has been an uprising with the abuse of Fentanyl. Unfortunately, this is a growing drug epidemic among the youth and young adults. The slogan “One Pill Can Kill” cited by the FDA, is raising awareness to the American public.
Fentanyl isn’t a new drug but the potency of it is very high, risky and can result in death. Data from the dea.gov website shows: In 2022, DEA seized more than 57.9 million fentanyl-lace fake pills and more than 13,400 pounds of fentanyl powder. The 2022 seizures are equivalent to more than 400 million lethal doses of fentanyl. The 2023 fentanyl seizures represent nearly 78.1 million deadly doses. *
Fentanyl is a potent, synthetic opioid (lab made) drug approved by the FDA. It is classified as an analgesic (pain reliever) and an anesthetic. Fentanyl is typically administered during and after surgery by I.V. And most commonly given to ICU (Intensive Care Unit) patients who are critically ill. As well as, used to manage acute or chronic pain, such as cancer. Fentanyl is manufactured in I.V. solution, pill form and transdermal patch.
*According to the CDC, it is up up to 50 times stronger than heroin and 100 times stronger than morphine. It is a major contributor to fatal and nonfatal overdoses in the U.S. Recently, it has entered some of the schools across the nation. This has alerted the attention of school district administrators, leaders, local government etc. and many are having local meetings to raise awareness. How is such a dangerous drug entering the school system?
There are a few scenarios of how:
1. Imagine if a child is exposed to this from a parent or adult relative who may be using street drugs. Kids are inquisitive and observe almost everything.
2. A child brings some ‘pills’ to school which looks like candy and passes it out to other children.
3. Purchasing items from a local store, especially if in the inner city where there is an increase in drug usage and/or overdoses.
This is available on the ‘black market’ to purchase by llicitly manufactured fentanyl (IMF) and offered in different forms, including liquid and powder. It is commonly mixed with drugs like heroin, cocaine, and methamphetamine and made into pills that are made to resemble other prescription opioids. Fentanyl-laced drugs are extremely dangerous, and many people may be unaware that their drugs are laced with fentanyl. In its liquid form, IMF can be found in nasal sprays, eye drops, and dropped onto paper or small candies.
- Dance Fever
- Murder 8
- Tango & Cash
A Northern Indiana school district has been made aware that, “school age children are being offered edibles or baked sweets infused with Cannabis or other harmful drugs and are bringing these items to and from school. Unfortunately, as a result, our schools are beginning to experience an increase in the number of students consuming edibles on school grounds. Examples of edible products can be baked goods, candies, gummies, chocolates, lozenges, and even beverages that can be homemade or prepared commercially for dispensaries. Some packages are intended to be copycats of popular snacks (see attached page for examples). Watch for the label “THC” on the package. What may look like innocent snacks to the casual observer may be these items that can lead to medical complications or tragedy.
Some of the more adverse effects associated with the consumption of edibles may include: drowsiness, confusion, vomiting, anxiety and panic attacks, agitation, psychotic episodes, hallucinations, paranoia, impaired motor abilities, respiratory depression, and heart problems ranging from irregular heartbeat to heart attack.
We are asking that you please take time to talk with your child(ren) regarding the dangerous consequences if such edibles (drugs) are consumed. In addition, please take time to check backpacks, book bags, and places your child(ren) can hide or store items or vaping materials before they leave for school and upon their return home.
Working together we can prevent emergency room visits and possible tragedies associated with the ingestion of these dangerous substances. You can obtain fast, free, expert help from Poison Control online at www.poison.org or by calling 1-800-222-1222.”
Some of the overdose symptoms include:
- brain damage
- chest pain
- slowed breathing
- bluish lips and bluish complexion
Narcan (narcotic overdose) is given in case of an overdose by a trained medical professional, nurse or paramedic. Call 911 immediately if you suspect or see this type of activity.
This is another planned attack by the enemy. Time in earth has grown evil but as children of God, we are also called to prayer and intercession. Please pray for your children, grandchildren, neighborhood children and our schools. Even if you don’t have children, prayers and intercession are still needed on the altar.
Revelation 12:12 KJV-Therefore rejoice, ye heavens, and ye that dwell in them. Woe to the inhabiters of the earth and of the sea! for the devil is come down unto you, having great wrath, because he knoweth that he hath but a short time.
Psalm 127:3 KJV- Lo, children are an heritage of the LORD: and the fruit of the womb is his reward.
Act 2:17 KJV- And it shall come to pass in the last days, saith God, I will pour out of my Spirit upon all flesh: and your sons and your daughters shall prophesy, and your young men shall see visions, and your old men shall dream dreams.
1Th 5:17 KJV-Pray without ceasing
** 25 minute video